Alert archive / Ohio / Small Craft Advisories in 2020

Small Craft Advisory 89, NWS Cleveland, OH

November 3, 2020

NWS Cleveland, OH issued this small craft advisory at Nov 3, 2020, 2:52 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2020, 2:52 AM EST (07:52 UTC)
Expired
Nov 3, 2020, 12:00 PM EST
In force
9 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

649 
WHUS71 KCLE 030752
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
252 AM EST Tue Nov 3 2020

LEZ163-031200-
/O.CAN.KCLE.GL.W.0008.000000T0000Z-201103T0800Z/
/O.EXT.KCLE.LO.Y.0011.000000T0000Z-201103T1200Z/
Lake Erie open waters from Reno Beach to The Islands OH-
252 AM EST Tue Nov 3 2020

...LOW WATER ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS MORNING...
...GALE WARNING IS CANCELLED...

* WHAT...Abnormally low water levels.

* WHERE...The Lake Erie open waters from Reno Beach to The 
  Islands OH.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Below normal water levels will result in hazardous 
  navigating conditions.

* ADDITIONAL DETAILS...At 2:36 AM EST, the water level at Toledo
  was 16 inches, which is 7 inches below the critical mark for
  safe navigation. The water level is expected to continue rising
  as winds ease further. The water level should be above the 
  critical mark by daybreak this morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should navigate shallow waters with extreme caution due
to below normal water levels.

&&

$$

LEZ145>149-031600-
/O.CAN.KCLE.GL.W.0008.000000T0000Z-201103T0800Z/
/O.NEW.KCLE.SC.Y.0089.201103T0752Z-201103T1700Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
252 AM EST Tue Nov 3 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...GALE WARNING IS CANCELLED...

* WHAT...West winds 15 to 25 knots with gusts up to 30 knots and
  waves 6 to 10 feet.

* WHERE...The nearshore waters of Lake Erie from Vermilion OH to 
  Ripley NY.

* WHEN...Until noon EST today.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Marine conditions will improve gradually 
  this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ061-164>169-030900-
/O.CAN.KCLE.GL.W.0008.000000T0000Z-201103T0800Z/
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
252 AM EST Tue Nov 3 2020

...GALE WARNING IS CANCELLED...

Gale-force winds have ended.

$$

LEZ142-143-031200-
/O.CAN.KCLE.SC.Y.0088.000000T0000Z-201103T0800Z/
/O.EXT.KCLE.LO.Y.0011.000000T0000Z-201103T1200Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
252 AM EST Tue Nov 3 2020

...LOW WATER ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Abnormally low water levels.

* WHERE...The nearshore waters of Lake Erie from Maumee Bay to 
  Reno Beach OH and nearshore waters of Lake Erie from Reno 
  Beach to The Islands OH.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Below normal water levels will result in hazardous 
  navigating conditions.

* ADDITIONAL DETAILS...At 2:36 AM EST, the water level at Toledo
  was 16 inches, which is 7 inches below the critical mark for
  safe navigation. The water level is expected to continue rising
  as winds ease further. The water level should be above the 
  critical mark by daybreak this morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should navigate shallow waters with extreme caution due
to below normal water levels.

&&

$$

LEZ144-030900-
/O.CAN.KCLE.SC.Y.0088.000000T0000Z-201103T0800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
252 AM EST Tue Nov 3 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Conditions are no longer hazardous to small craft.

$$

LEZ162-031200-
/O.EXT.KCLE.LO.Y.0011.000000T0000Z-201103T1200Z/
Lake Erie open waters from Maumee Bay to Reno Beach OH-
252 AM EST Tue Nov 3 2020

...LOW WATER ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS MORNING...

* WHAT...Abnormally low water levels.

* WHERE...The Lake Erie open waters from Maumee Bay to Reno 
  Beach OH.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Below normal water levels will result in hazardous 
  navigating conditions.

* ADDITIONAL DETAILS...At 2:36 AM EST, the water level at Toledo
  was 16 inches, which is 7 inches below the critical mark for
  safe navigation. The water level is expected to continue rising
  as winds ease further. The water level should be above the 
  critical mark by daybreak this morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should navigate shallow waters with extreme caution due
to below normal water levels.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
3 follow-up statements
955 
WHUS71 KCLE 030946
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
446 AM EST Tue Nov 3 2020

LEZ142-143-162-163-031100-
/O.CAN.KCLE.LO.Y.0011.000000T0000Z-201103T1200Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
446 AM EST Tue Nov 3 2020

...LOW WATER ADVISORY IS CANCELLED...

As of 4:30 AM EST, the water level was 37 inches (i.e. 14 inches
above the critical mark for safe navigation) at Toledo. 
Abnormally-low water levels are no longer expected.

$$

LEZ145>149-031700-
/O.CON.KCLE.SC.Y.0089.000000T0000Z-201103T1700Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
446 AM EST Tue Nov 3 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...West winds 10 to 20 knots with gusts up to 30 knots and
  waves 5 to 9 feet.

* WHERE...The nearshore waters of Lake Erie from Vermilion OH to 
  Ripley NY.

* WHEN...Until noon EST today.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Marine conditions will improve gradually
  this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
580 
WHUS71 KCLE 031436
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
936 AM EST Tue Nov 3 2020

LEZ145-146-031545-
/O.CAN.KCLE.SC.Y.0089.000000T0000Z-201103T1700Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
936 AM EST Tue Nov 3 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Southwest winds of 10 to 15 knots are expected today. Waves of 2 
to 4 feet will subside to 1 to 3 feet. 

$$

LEZ147>149-031700-
/O.CON.KCLE.SC.Y.0089.000000T0000Z-201103T1700Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
936 AM EST Tue Nov 3 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...West winds 10 to 15 knots with waves of 3 to 5 feet. 

* WHERE...The nearshore waters of Lake Erie from Willowick to 
  Ripley NY.

* WHEN...Until noon EST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
115 
WHUS71 KCLE 031702
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1202 PM EST Tue Nov 3 2020

LEZ147>149-031815-
/O.EXP.KCLE.SC.Y.0089.000000T0000Z-201103T1700Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1202 PM EST Tue Nov 3 2020

...SMALL CRAFT ADVISORY HAS EXPIRED...

West winds 10 to 15 knots becoming southwest. Waves 2 to 4 feet 
decreasing to 1 to 3 feet. 

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 3, 12:29 AM EST, 2 hours 23 minutes earlier.

Area forecast discussion, Nov 3, 12:29 AM EST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1229 AM EST Tue Nov 3 2020

.SYNOPSIS...
A ridge of high pressure will build northeast across the region
tonight and tomorrow. Ridging will persist across the region
through the remainder of the week.

&&

.NEAR TERM /THROUGH TODAY/...
No major changes to the forecast with the evening update, with
the current forecast grids still on track based on latest model
guidance and observations.

Original Discussion...
Main concern of the near term period appears to be gusty winds
this evening into the overnight timeframe. As high pressure
ridging builds northeast this evening and tonight, low pressure
will move east across Quebec, tightening the pressure gradient
at the surface. A strong low level jet will develop as a result,
with 45 to 50 knot winds between 2-5kft above the surface. A
wind advisory remains in effect for the Erie, PA, Ashtabula, and
Lake Counties. The highest threat of wind gusts of 45 to 50 mph
appears to be confined to the immediate lakeshore later this
evening and tonight given the unfavorable timing of the
strongest winds aloft and the predominately offshore, west-
southwest flow.

Otherwise, quiet and dry conditions are expected through
Tuesday as high pressure ridging continues to build northeast
across the region. Some lake effect clouds are possible across
NW PA Tuesday morning and afternoon, though the environment
appears unfavorable for any lake effect precipitation. Because
of the lake effect clouds out east on Tuesday, there will be a
wide range of high temperatures. Highs will reach the upper 50s
and perhaps lower 60s out west, with upper 40s to lower 50s
possible out east.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
A pattern change gets underway on Wednesday with zonal flow
aloft and 500mb heights recovering to around 580dm. Meanwhile
warm air advection ramps up in the low levels with 850mb
temperatures climbing to 13-15C. Southwest winds will gust to
20-25 mph on Wednesday with temperatures reaching the 60s for
Wednesday and Thursday. Wednesday will feature lots of sun while
mid and high cloud will tend to increase on Thursday ahead of
an upper level wave moving out of the Plains. This upper low
will tend to close off over the lower Mississippi Valley so no
precipitation expected.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Strong upper level ridging will extend north across the eastern
Great Lakes on Friday, expanding to New England over the
weekend. Good model agreement results in strong support for a
prolonged stretch of above normal temperatures. Temperatures are
forecast to be in the upper 60s to lower 70s over the weekend.
Some increase in cloud cover is finally expected late Sunday
into Monday as the closed upper low near the Gulf Coast gets
absorbed back into the deep southwest flow aloft. Precipitation
looks to hold off until after Monday but will be something to
watch over the coming days.

&&

.AVIATION /06Z Tuesday THROUGH Saturday/...
High pressure has begun to build across the Great Lakes region
which will allow VFR conditions to persist through the TAF
period for all terminals. Gusty winds are expected to persist
into the morning hours, sustained winds of 10-15 knots expects
at most sites. KERI may see gusts of 20-30 knots through 12Z as
a result of strong onshore flow from Lake Erie. A strong low
level jet of 35-40 knots is currently located across the area.
As a result, most sites have a chance of LLWS possible through
9/10Z as decoupling begins to finally weaken the surface winds.
All LLWS threats should diminish after 10Z.

Outlook...VFR conditions expected through the remainder of the week.

&&

.MARINE...
Southwest to west gales of 35-40 knots will return to Lake Erie
tonight as a trough passes north of the lake with high pressure
over the Ohio Valley. A Gale Warning remains in effect until 3
AM and will need to be followed with a Small Craft Advisory on
the east end of Lake Erie through Tuesday morning. A Low Water
Advisory also remains in effect through 3 AM. At 4 PM the water
level at Toledo was already down to 27 inches above low water
datum and is expected to fall to near 12 inches above low water
datum. The critical mark for safe navigation is 23 inches above
low water datum so water levels may cause problems for shipping
interests on the western basin of Lake Erie.

Tuesday will be a transition day as the flow on Lake Erie backs
around to the southwest. By Wednesday, a prolonged stretch of
southwest flow will develop on Lake Erie with above normal
temperatures returning to the region and continuing into the
weekend. Southwest winds of 15-25 knots can be expected at times
Wednesday and Thursday before trending lighter for the weekend.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 1 AM EST early this morning for OHZ012-089.
PA...Wind Advisory until 1 AM EST early this morning for PAZ001.
MARINE...Gale Warning until 3 AM EST early this morning for LEZ145>149-
     163>169.
     Low Water Advisory until 3 AM EST early this morning for
     LEZ142-143-162-163.
     Small Craft Advisory until 3 AM EST early this morning for
     LEZ142>144.

&&

SYNOPSIS...Kahn
NEAR TERM...Greenawalt/Kahn
SHORT TERM...KEC
LONG TERM...KEC
AVIATION...Campbell
MARINE...KEC
Hazardous weather outlook, Nov 2, 7:41 AM EST, 19 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
741 AM EST Mon Nov 2 2020

LEZ144-OHZ003-006>011-013-014-017>023-027>033-036>038-047-PAZ002-003-
031245-
Lake Erie nearshore waters from The Islands to Vermilion OH-Lucas-
Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Southern Erie-
741 AM EST Mon Nov 2 2020

This Hazardous Weather Outlook is for central Lake Erie, north
central Ohio, northeast Ohio, northwest Ohio and northwest
Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142-143-162-031245-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
741 AM EST Mon Nov 2 2020

...LOW WATER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM EST
TUESDAY...

This Hazardous Weather Outlook is for western Lake Erie.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Low Water Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ012-089-PAZ001-031245-
Lake-Ashtabula Lakeshore-Northern Erie-
741 AM EST Mon Nov 2 2020

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST
TUESDAY...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-145>149-164>169-031245-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
741 AM EST Mon Nov 2 2020

...GALE WARNING IN EFFECT UNTIL 3 AM EST TUESDAY...

This Hazardous Weather Outlook is for central Lake Erie and eastern
Lake Erie.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ163-031245-
Lake Erie open waters from Reno Beach to The Islands OH-
741 AM EST Mon Nov 2 2020

...GALE WARNING IN EFFECT UNTIL 3 AM EST TUESDAY...
...LOW WATER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM EST
TUESDAY...

This Hazardous Weather Outlook is for western Lake Erie.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Low Water Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.